MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; CATHETER INTRODUCER

BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; CATHETER INTRODUCER
Model Number TF85-32-63-45
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history record for the lot in question confirmed that all parts met manufacturing requirements prior to release.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as the baylis device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.There is no suspected device failure.The reported patient complication is an inherent risk in this type of procedure.
 
Event or Problem Description
The nrg transseptal needle, protrack pigtail wire and torflex transseptal guiding sheath were used in a procedure.A pericardial effusion occurred at the end of the procedure.During transseptal puncture when the physician was tenting the septum, radiofrequency energy was applied and the nrg transseptal needle inadvertently slipped and crossed the septum.Premature ventricular contractions were observed and the physician brought the protrack pigtail wire in through the torflex transseptal guiding sheath.The physician had difficulty getting the protrack pigtail wire to curl.Once both curls had deployed across the septum, the physician brought the torflex transseptal guiding sheath up.No effusion was noted at this time.The protrack pigtail wire was removed and the curl was visually observed to still be intact with no anomalies.At the end of the procedure, a large effusion was noted that resulted in pericardiocentesis with 400cc of blood removed from the heart.The case was noted to be challenging.There is no evidence to suggest that a baylis medical device caused or contributed to the reported incident.However, as baylis medical devices were reported to be among the devices used in the procedure, baylis medical has decided to submit this report.Separate mdr reports have been submitted for the devices involved.The mfr report numbers for the nrg transseptal needle and protrack pigtail wire are 9710452-2019-00018 and 9710452-2019-00019, respectively.

Brand Name
TORFLEX TRANSSEPTAL GUIDING SHEATH
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, H4T 1 A1
CA  H4T 1A1
MDR Report Key8867691
Report Number9710452-2019-00020
Device Sequence Number2755148
Product Code DYB
UDI-Device Identifier00685447000693
UDI-Public(01)00685447000693(17)220428(10)TFFA160519
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K102948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Model NumberTF85-32-63-45
Device Lot NumberTFFA160519
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;